Texas, 2024Damaging Wind in Texas, August 3, 2024
August 3, 2024 · NWS LCH · 1 event in 1 county or zone
An upper level disturbance moved across Southeast Texas allowing showers and storms to develop by afternoon. One storm became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved across Southeast Texas allowing showers and storms to develop by afternoon. One storm became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 3, 2:35 PM CST, 46 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
335 PM CDT Sat Aug 3 2024
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 253 PM CDT Sat Aug 3 2024
A weak front boundary over central LA will provide a focal area
southward to the coast for ongoing convective showers and storms.
With very latest meso analysis illustrating nearly 4000 j/kg CAPE
and favorable low level lapse rates around or just above 7 deg
/km some storms may reach severe criteria as they continue at a
SSE motion toward the coast. Latest CAM guidance indicates lower
SETX may see isolated continued convection persist after sunset.
30
&&
.SHORT TERM...
(Tonight through Monday night)
Issued at 302 PM CDT Sat Aug 3 2024
The frontal boundary extending across E'rn TX and central LA will
provide further focus for convection tonight near the coast with
some CAM guidance indicated residual activity taking place over
lower SETX past dusk. Overnight storms will gradually diminish
intensity.
Sunday hot and humid weather persists with slightly lower
dewpoints across much of the western 4/5th of the CWA including
SETX. However, given persisting higher dewpoints, where rainfall
has occurred along eastern Acadiana, a heat advisory has been
issued from 11AM to 7PM CDT for this region of the CWA. Here,
Heat Indices may reach 111 deg F. Meanwhile areawide, actual
temperatures will reach into the lower 90's along the coast
trending mid to upper 90's toward central or interior portions of
SETX and SWLA with light and variable flow outside any isolated
storms.
Hot weather continues Monday as well with skies having less
cloud cover. Forecast model soundings yield a very notable mid-
level subsidence 700-400mb minimizing any convective potential,
particularly for interior portions of SETX and SWLA. Therefore,
temperatures will trend a couple degrees warmer to begin the work
week. Weak residual troughing along SELA may allow for a few
Isolated showers or storms, but at the present time, these appear
to be very limited at best east of the I-24 corridor. High
pressure ridging will continue to dominate the pattern lingering
into the long range Tuesday.
Kowalski / 30
&&
.LONG TERM...
(Tuesday through next Friday)
Issued at 302 PM CDT Sat Aug 3 2024
Throughout the long term period, the area will be on the ern
periphery of mid/upper-level ridging extending from the Four Corners
region esewd. Meanwhile, sfc high pressure centered over initially
over the Ozarks will sink swd through mid-week. The resultant dry
air and capping should keep the entire forecast area dry through
Thursday...the only exception possibly being the extreme sern areas
on Tuesday the most limited capping and maybe sufficient moisture
could help fire a shower/thunderstorm or two with heating during the
afternoon. Of course, the ridging aloft will help drive up the
temperatures with highs progged by blended guidance to hit triple
digits across portions of cntl LA/interior sern TX primarily on
Wednesday/Thursday...elsewhere, highs in the upper 90s are expected
except across the cstl zones. Luckily with slightly lower dewpoints
progged, we may not need heat advisories for wide portions of
the forecast area during those days.
The remainder of the long term should remain dry for most areas as
the mid/upper-level ridge remains strong. Shortwave activity
swinging across the Midwest and into the ern CONUS could break down
the ern edge of the ridge enough to weaken the cap sufficiently
while also driving a weak sfc boundary into the area...could see
some widely scattered convection across lower Acadiana Friday and
more likely Saturday and thus, small POPs are being carried for this
portion of the area during those times. Slightly cooler temperatures
in the wake of the boundary are being advertised for next weekend
which could again preclude the need for heat advisories at that time.
25
&&
.AVIATION...
(18Z TAFS)
Issued at 253 PM CDT Sat Aug 3 2024
Segmented showers and convective storms are shifting SW across
central LA with downstream development along the ARA and LFT. Winds
to remain variable with ceilings generally above 3kft outside of
thunderstorms. Sites near central LA will see activity diminish near
sunset while coastal locations may continue to see showers / storms
into dusk moving offshore. Conditions again to remain VFR outside of
storms with improving conditions areawide after sunset.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 96 74 97 / 10 10 0 0
LCH 75 93 77 94 / 40 30 0 20
LFT 77 96 79 97 / 20 30 0 30
BPT 75 95 76 95 / 30 30 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-044-045-
055-073-074-141>143-152>154-241>243-252>254.
Heat Advisory from 11 AM to 7 PM CDT Sunday for LAZ029-033-044-
045-055-153-154-253-254.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-259>262-
515-516-615-616.
GM...None.
&&
SHORT TERM...30
LONG TERM....25
AVIATION...30In the hours before
Special weather statement, Aug 3, 12:48 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
148 PM CDT Sat Aug 3 2024
LAZ027-028-031915-
Vernon LA-Rapides LA-
148 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RAPIDES AND
NORTHEASTERN VERNON PARISHES THROUGH 215 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Clifton, or 10 miles northwest of Hineston, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Hineston, Lacamp, Leander, Sieper, Clifton, Gardner, Otis, and Elmer.
This includes Interstate 49 between mile markers 103 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3142 9271 3113 9262 3111 9293 3137 9293
3137 9291 3139 9291 3139 9289 3140 9289
3140 9288
TIME...MOT...LOC 1848Z 341DEG 11KT 3127 9285
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Aug 3, 1:46 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
246 PM CDT Sat Aug 3 2024
LAZ027-032015-
Vernon LA-
246 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN VERNON PARISH
THROUGH 315 PM CDT...
At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hutton, or 10 miles northeast of Slagle, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Hutton, Lacamp, Leander, and Simpson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 9299 3134 9298 3133 9293 3132 9293
3132 9288 3129 9288 3129 9286 3115 9283
3113 9283 3113 9311 3137 9310
TIME...MOT...LOC 1945Z 356DEG 16KT 3131 9299
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Aug 3, 1:52 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
252 PM CDT Sat Aug 3 2024
LAZ027-032030-
Vernon LA-
252 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL VERNON PARISH
THROUGH 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kurthwood, or 11 miles northeast of Anacoco, moving south at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Anacoco, Slagle, and Kurthwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3119 9311 3115 9336 3137 9332 3137 9310
TIME...MOT...LOC 1952Z 347DEG 22KT 3139 9322
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Special weather statement, Aug 3, 2:27 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
327 PM CDT Sat Aug 3 2024
LAZ027-TXZ260-032100-
Vernon LA-Northern Newton TX-
327 PM CDT Sat Aug 3 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHERN NEWTON COUNTIES THROUGH 400 PM
CDT...
At 327 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mayflower, or 11 miles west of Toledo Bend Dam, moving southeast at
25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Burkeville, Jamestown, Farrsville, Burr Ferry,
Mayflower, and Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3103 9339 3091 9386 3116 9388 3116 9382
3118 9362 3118 9360 3117 9358 3119 9355
TIME...MOT...LOC 2027Z 328DEG 22KT 3118 9375
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25Thunderstorm Wind, Jasper
- When
- August 3, 3:21 PM CST
- Where
- Jasper County, 0.91 mi SE of Jasper
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.910, -93.990
Multiple trees reported down in Jasper. Power lines were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Arizona, August 3 to 4, 20243 deaths · 9 events
- Cold in California, August 3 to 6, 20243 deaths · 3 events
- Tornado and Hail in Minnesota, August 3, 2024$2.0 million · EF1 · 26 events
- Damaging Winds in Virginia, August 3, 2024$582,000 · 65 kt wind · 32 events
- Tornado and Flash Flooding in North Carolina, August 3, 2024$211,000 · EF1 · 29 events
- Storm Surge and Flash Flood in Florida, August 3 to 5, 2024$878,000 · 16 events
- Damaging Winds in Maryland, August 3, 2024$429,000 · 61 kt wind · 22 events
- Hail and Damaging Winds in Louisiana, August 3, 2024$400,000 · 1 in hail · 7 events
- Flash Flooding in Ohio, August 3, 2024$315,000 · 2 events
- Damaging Winds in Virginia, August 3, 2024$48,000 · 53 kt wind · 30 events
- Flash Flooding and Damaging Winds in South Carolina, August 3 to 4, 2024$150,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Virginia, August 3, 2024$40,000 · 65 kt wind · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1209503.